MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 45CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 45CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE45E
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The lot history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during an unknown procedure, the titanium tip broke during the procedure.The broken piece was retrieved by forceps and was discarded.Changed to another one to complete the procedure.There was no report on patient injury.
 
Additional Manufacturer Narrative
(b)(4).Batch # p93f7k.Investigation summary: the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched and had evidence of contact with metal in or out of the operative field.During functional testing on a gen11, an alert screen was displayed.A probable cause for the device to stop activating and for the gen11 to display an alert screen is blade damage probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, contact with staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activation may increase the severity of the blade damage.This, in turn, can result in the device failing the pre-run test with the generator and displaying an alert screen.The alert screens that can result may include ¿tighten assembly,¿ ¿blade error detected,¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HARMONIC ACE 45CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7653036
Report Number3005075853-2018-11062
Device Sequence Number11039950
Product Code LFL
UDI-Device Identifier20705036000973
UDI-Public20705036000973
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberACE45E
Device Lot NumberP93K24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date07/27/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE